Georgia, 2006

Hail and Damaging Wind in Georgia, April 19, 2006

April 19, 2006 · NWS CHS · 6 events in 4 counties and zones

4 hail, 1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 19, 1:55 PM EST, 45 minutes earlier.

Area forecast discussion, Apr 19, 1:55 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT WED APR 19 2006

.SHORT TERM /TONIGHT THROUGH THU NIGHT/...CLUSTER OF STORMS MOVING
DOWN ON NW FLOW WILL LIKELY CLEAR THE AREA BY LATE AFTERNOON/EARLY
EVENING WITH SOME PARTIAL CLEARING BEHIND LINE.  WITH THE RAIN...AND
PARTIAL CLEARING...WENT WITH AREAS OF FOG DEVELOPING OVERNIGHT.
KEPT FAIRLY CLOSE TO GUIDANCE LOW TEMPS MAINLY IN THE MID 50S.
VARIABLE WINDS ACROSS THE CWA WITH ALL THE CONVECTION.  AFTER THE
CONVECTION PUSHES THROUGH...LOOK FOR A NORTHEAST WIND BY MORNING AS
WEAK HIGH PRESSURE PUSHES IN.  MOST OF TOMORROW LOOKS VERY NICE WITH
A REBOUND OF TEMPS BACK INTO THE LOWER 80S.  ANOTHER SHORT WAVE WILL
MOVE THROUGH LATE TOMORROW AND MAINLY AFFECT THE FAR WESTERN ZONES.
HAVE INPUT SOME 20 POP THROUGH THE EVENING AND INTO THU NIGHT.  MOST
OF THE ENERGY AND BEST MOISTURE LOOKS TO STAY OVER THE SOUTHERN
APPALACHIANS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...HIGH PRES WILL SLIDE OFFSHORE
FRI MRNG WHILE A LOW PRES CENTER SPINS UP OVR THE LWR MISS VLY. THIS
LOW PRES CENTER WILL THEN GAIN QUICK IMPETUS TO SHOOT OFF TO THE NE
ARND A LARGE CUTOFF LOW CENTERED OVR THE GREAT LAKES. AS THIS SYS
MOVES NE ACRS THE OH VLY...ITS TRAILING CDFNT WILL APCH THE CWFA SAT
AND CROSS OVR THE AREA SAT NIGHT. A NARROW LINE OF DEEP MOISTURE AND
STRONG LIFT WILL ACCOMPANY THE CDFNT ALONG THE LEADING EDGE...LIKELY
CONTAINING BOTH SHWRS AND TSTMS. MODELS CONTINUE TO NARROW THE
TIMING OF HEAVIEST ACTIVITY TO THE SATURDAY DAYTIME PERIOD SO HAVE
UPPED POPS TO 50...SURROUNDED BY SLGT CHC POPS FRI-FRI NGT AND SAT
NGT. THE FNTL BNDRY PUSHES OFFSHORE SUN FOLLOWED BY A DRYING OUT
HIGH PRESSURE AIRMASS THAT WILL REMAIN OVR THE AREA THRU TUE.

DESPITE THE COLD FROPA...TEMPS WILL NOT VARY MUCH FROM THE END OF
THIS WEEK TO THE START OF NEXT WEEK AND REMAIN ABOVE NORMAL. MAX
TEMPS WILL REMAIN IN THE LOW TO MID 80S WHILE MIN TEMPS WILL RANGE
FROM THE UPR 50S TO THE LOW 60S.

&&

.MARINE...WILL MENTION CONVECTION THROUGH THE EARLY EVENING HOURS ON
THE COASTAL WATERS...MAINLY FOR THE GA ZONES.  LIGHT WINDS WILL
CONTINUE OVER THE WATERS THE NEXT SEVERAL HOURS AS CONVECTION ROLLS
THROUGH.  WEAK HIGH PRESSURE WILL BUILD INTO THE WATERS OVERNIGHT
AND THIS HIGH WILL SHIFT E AND SE ON THU VEERING THE WINDS FROM NE
TO THE SE BY THU AFTERNOON.  SLIGHT SPEED INCREASE NEAR THE BEACHES
WITH A SEABREEZE BUT OVERALL THE GRADIENT WILL REMAIN WEAK.

HIGH PRES OFFSHORE WITH APCHG CDFNT WELL INLAND WILL KEEP S-SW FLOW
OVR THE WATERS THRU SAT NGT. OCNL TIGHT PRES GRADIENTS FRI-SAT NGT
MAY BRING WIND SPEEDS NEAR 20 KT...BUT PREVAILING WIND SPEEDS LOOK
TO REMAIN CLOSER TO 15 KT AND THUS BELOW SCA CRITERIA. FROPA THROUGH
THE WATERS LOOKS TO OCCUR LATE SUN... ALLOWING WINDS TO SLOWLY VEER
TO THE W AND NW SUN NGT THRU MON NGT. BEHIND THE CDFNT...CAA WILL BE
LACKING THUS WIND SPEEDS WILL AGAIN REMAIN BELOW CRITERIA LEVELS.
SIMILARLY...WAVE HEIGHTS WILL ALSO REMAIN IN CHECK WITH WAVE HEIGHTS
FOR ALL MARINE ZONES WITHIN 20 NM REMAINING AOB 4 FT WHILE THE OUTER
GA WATERS MAY AT TIMES CREEP UP TO 5 FT.

&&

.AVIATION...SEVERAL LINES OF SHWRS/TSTMS WILL IMPACT EACH TERMINAL
THRU 22Z THIS AFTN. LOOKING AT UPSTREAM OBS...VSBYS DROPPED TO IFR
WHILE CIGS DROPPED TO MVFR. HAVE CARRIED THIS IDEA INTO BOTH KCHS
AND KSAV IN THE FORM OF TEMPO GROUPS. THE ACTIVITY ON KCLX RADAR IS
STRONGER NEAR THE SAVANNAH RIVER MOVG TWD KSAV WHILE THE ACTIVITY
CLOSER TO KOGB MOVG TWD KCHS IS LESS INTENSE. HAVE KEPT KCHS AOA
MVFR CATEGORY BUT HAVE DROPPED KSAV INTO THE IFR CATEGORY DUE TO
VSBYS. THE FIRST LINE WENT THRU KSAV ARND 18Z AND DID IN FACT DROP
VSBYS TO 1 3/4 SM...THUS AM THINKING SAME WILL OCCUR WITH NEXT LINE
BETWEEN KAGS AND KSAV. ONCE THE TSTMS PUSH THRU...MVFR CIGS WILL
REMAIN THRU THE REST OF THE DAYLIGHT HRS FOLLOWED BY DEGRADING CIGS
AS BLYR WINDS DROP OFF WHILE SFC MOISTURE BECOMES TRAPPED UNDER THE
NIGHTLY INVERSION. WITH MOISTURE ENHANCED DUE TO RAINFALL...OVRNGT
FOG LOOKS TO BE A GOOD BET. HAVE INCLUDED MVFR VSBYS DURG THE OVRNGT
HRS AT BOTH AIRPORTS FOLLOWED BY VFR CONDS LATE TMRW MRNG.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC/PY
Hazardous weather outlook, Apr 19, 11:20 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1220 PM EDT WED APR 19 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-201000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1220 PM EDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY
ACROSS ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL WILL BE THE
PRIMARY THREAT...ALTHOUGH A DAMAGING WIND GUST CANNOT BE RULED OUT.
REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND DAY 1 CONVECTIVE
OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

JPC

In the hours before

Special weather statement, Apr 19, 12:44 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT WED APR 19 2006

GAZ088-191815-
SCREVEN-
144 PM EDT WED APR 19 2006

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 215 PM
EDT...

AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF ZEIGLER...OR ABOUT
5 MILES SOUTHWEST OF SYLVANIA...MOVING SOUTHEAST AT 40 MPH. THIS
WILL AFFECT AREAS IN AND AROUND ZEIGLER...WOODCLIFF...WATERS...
THOMASBORO...SYLVANIA...ROCKY FORD...PARKERS...OGEECHEE...LEWIS
AND GOLOID THROUGH 215 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Apr 19, 1:03 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT WED APR 19 2006

GAZ088-SCZ040-042-043-191845-
ALLENDALE-HAMPTON-INLAND COLLETON-SCREVEN-
203 PM EDT WED APR 19 2006

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE
COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 245 PM EDT...

AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING
FROM 7 MILE NORTHWEST OF DENMARK TO 2 MILES SOUTHEAST OF BARNWELL
TO 17 MILE EAST OF WAYNESBORO...MOVING SOUTHEAST AT 40 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MILLETT..MARTIN...BALDOCK...AVERILL...MILLHAVEN...APPLETON...
HILLTONIA...ULMER...SEIGLING AND SYCAMORE THROUGH 245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Apr 19, 1:11 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT WED APR 19 2006

GAZ087-100-191900-
BULLOCH-JENKINS-
211 PM EDT WED APR 19 2006

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND JENKINS COUNTY
THROUGH 300 PM EDT...

AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF SCARBORO...OR ABOUT 6
MILES SOUTH OF MILLEN...MOVING SOUTHEAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SCARBORO...FOUR
POINTS...HOPEULIKIT...BLITCH...WESTCHESTER...WESTBROOKE...
STATESBORO...HUNTINGTON...DEERFIELD AND CLITO THROUGH 300 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Apr 19, 1:23 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT WED APR 19 2006

GAZ101-191930-
EFFINGHAM-
223 PM EDT WED APR 19 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 330 PM
EDT...

AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF KILDARE...OR ABOUT 11
MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 35 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OAKY...KILDARE...
EGYPT...ARDMORE...SHAWNEE...TUSCULUM...LORENZO...SPRINGFIELD...GUYTON
AND CLYO THROUGH 330 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Apr 19, 2:18 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             8 N SPRINGFIELD         32.49N 81.38W
04/19/2006  E0.50 INCH       EFFINGHAM          GA   TRAINED SPOTTER

&&

PAY
Special weather statement, Apr 19, 2:35 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT WED APR 19 2006

GAZ116>119-SCZ048-051-192015-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-INLAND
BRYAN-INLAND CHATHAM-
335 PM EDT WED APR 19 2006

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY...BEAUFORT
COUNTY...BRYAN COUNTY AND CHATHAM COUNTY THROUGH 415 PM EDT...

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES SOUTHWEST OF HILTON HEAD ISLAND TO 10 MILES SOUTHEAST OF
PEMBROKE...MOVING SOUTHEAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHEAT HILL...TUTENS...
WILLIAMS...PORT WENTWORTH...POOLER...ELLABELL...BLOOMINGDALE...MYRTLE
ISLAND...HAMER AND GARDEN CITY THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 76 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Chatham

When
April 19, 2:40 PM EST
Where
Chatham County, Pooler
Reported by
TRAINED SPOTTER
Coordinates
31.974, -81.092 (the zone’s center; the record gives no point)

A house was struck by lightning and caught on fire.

Thunderstorm Wind, Bryan

When
April 19, 3:02 PM EST
Where
Bryan County, 7 mi SE of Richmond Hill
Measured
65 kt (75 mph) measured gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.867, -81.217

Thunderstorm winds produced a 65 mph wind gust at the McAllister Marina. The winds knocked down tree limbs and blew lawn furniture around.

Hail, Liberty

When
April 19, 3:08 PM EST
Where
Liberty County, Hinesville
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.850, -81.600

Hail, Liberty

When
April 19, 3:15 PM EST
Where
Liberty County, 1 mi NE of Allenhurst
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.800, -81.600

Hail, McIntosh

When
April 19, 3:42 PM EST
Where
McIntosh County, 13 mi N of Darien
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.550, -81.433

Hail, McIntosh

When
April 19, 4:00 PM EST
Where
McIntosh County, Darien
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.367, -81.433

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503471, 5503470, 5503468, 5503469, 5503472, 5503473.